MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The customer reported that, shortly following placement of the device during a nephroureterostomy, the hub of the ultrathane cope nephroureterostomy set separated from the catheter portion off the device.The reported issue occurred twice during the procedure.(see related emdr# 1820334-2018-0366).The device had to be replaced to complete the procedure successfully.The customer confirmed that no additional procedures were necessitated by the product problem, and no patient adverse events resulted from the issue.The device is reportedly available for return; however, as of the date of this report, no device has yet been received for evaluation.
 
Additional Manufacturer Narrative
Please reference related mfr.Report: 1820334-2018-00366 as this event occurred with two devices from the same lot during the same procedure.Investigation evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control, and specifications as well as a visual inspection , dimensional verification and functional evaluation of the device was conducted during the investigation.Two 8.5fr catheters were returned.It is unspecified which is related to 1820334-2018-00366 or 1820334-2018-00368.One of the two catheters pulled out of the hub with the flare intact ("catheter 1").The second catheter is separated 1.7cm distal of the hub ("catheter 2").The edge of the separation appears to be smooth, indicating it may have been cut.Both catheters were returned separated into several pieces.A black liquid was noted on the interior of the devices, indicating they were likely used.The catheter outer diameters, flare diameters, and cap inner diameters were all found to be within cook's manufacturing specifications.However, because the hub was pulled out of the fitting for "catheter 1" and the fitting for flare 2, it is possible that the diameters of the flares were distorted.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.A database search revealed one other reported complaints for this lot number-reported under 1820334-2018-00366.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause is therefore related to the manufacturing process.This failure mode was escalated per internal processes.The appropriate personnel have been contacted and cook will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
LJE CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7280834
Report Number1820334-2018-00368
Device Sequence Number19105076
Product Code LJE
UDI-Device Identifier00827002481763
UDI-Public(01)00827002481763(17)201218(10)8453841
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberULT8.5-8.5-24-NUCL-B-RH
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/29/2018
Supplement Date Received by Manufacturer04/24/2018
Initial Report FDA Received Date02/19/2018
Supplement Report FDA Received Date05/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1